MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G34521
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/28/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.
 
Event or Problem Description
The base of the dilator of the introducer did not allow the flexible and curved portion of the guides to go through.The wire guide was stuck/ blocked inside the peel away introducer and the radiologist had to pull out in force on the peel away to extract it with the wire guide inside.Only the stiff part (backwards guide) passed through after multiple tries and the reporter noted a risk of a parietal lesion.There was "a lot" of bleeding.This product problem occurred more than once with the 4fr (french) otw picc lines.The radiologists decided to switch to the 5fr picc lines as a result, but it was noted that changing the size posed a risk of thrombosis to the patient.The patient required a new picc line insertion as a result of the product problem.

Brand Name
TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6871823
Report Number1820334-2017-03075
Device Sequence Number1444205
Product Code LJS
UDI-Device Identifier00827002345218
UDI-Public(01)00827002345218(17)170924(10)6230184
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34521
Device Catalogue NumberUPICS-4.0-CT-OTW-ST-1111
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2017
Initial Report FDA Received Date09/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight68